Alert archive / California / Gale Warnings in 2010
Gale Warning 139, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 16, 2010, 2:58 AM PST. It took effect at Dec 17, 2010, 4:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2010, 2:58 AM PST (10:58 UTC)
- In effect from
- Dec 17, 2010, 4:00 PM PST
- Expired
- Dec 18, 2010, 3:09 AM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
999 WHUS76 KEKA 161058 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 AM PST THU DEC 16 2010 ...GALE CONDITIONS EXPECTED FRIDAY... .AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS ON FRIDAY. WINDS WILL GUST UP TO 45 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH...ESPECIALLY ACROSS THE OUTER WATERS. SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT. PZZ470-475-161900- /O.UPG.KEKA.GL.A.0033.101217T1700Z-101218T1100Z/ /O.NEW.KEKA.GL.W.0139.101217T1700Z-101218T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 AM PST THU DEC 16 2010 ...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHEAST WINDS OF 30 TO 35 KT ARE EXPECTED AHEAD OF A FRONT ON FRIDAY. WINDS COULD BRIEFLY GUST TO 50 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH. * SEAS: WIND WAVES COULD APPROACH 15 FT AS THE FRONT MOVES THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-161900- /O.NEW.KEKA.GL.A.0034.101217T2000Z-101218T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 258 AM PST THU DEC 16 2010 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS: SOUTH WINDS OF 20 TO 30 KT ARE POSSIBLE AHEAD OF A FRONT ON FRIDAY. WINDS COULD BRIEFLY GUST TO 40 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH. * SEAS: WIND WAVES COULD APPROACH 14 FT AS THE FRONT MOVES THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
7 follow-up statements
241 WHUS76 KEKA 161649 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 AM PST THU DEC 16 2010 ...GALE CONDITIONS EXPECTED FRIDAY... .AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS ON FRIDAY. WINDS WILL GUST UP TO 45 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH...ESPECIALLY ACROSS THE OUTER WATERS. SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT. PZZ470-475-170100- /O.NEW.KEKA.SC.Y.0107.101217T0500Z-101217T1700Z/ /O.CON.KEKA.GL.W.0139.101217T1700Z-101218T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 849 AM PST THU DEC 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KT OVERNIGHT AND 30 TO 35 KT ON FRIDAY AS A FRONT APPROACHES. WINDS COULD BRIEFLY GUST TO 45 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH. * SEAS: WIND WAVES COULD APPROACH 15 FT AS THE FRONT MOVES THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-170100- /O.CON.KEKA.GL.A.0034.101217T2000Z-101218T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 849 AM PST THU DEC 16 2010 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS: SOUTH WINDS OF 20 TO 30 KT ARE POSSIBLE AHEAD OF A FRONT ON FRIDAY. WINDS COULD BRIEFLY GUST TO 40 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH. * SEAS: WIND WAVES COULD APPROACH 14 FT AS THE FRONT MOVES THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
999 WHUS76 KEKA 162228 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 228 PM PST THU DEC 16 2010 ...GALE CONDITIONS EXPECTED FRIDAY... .AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS ON FRIDAY. WINDS WILL GUST UP TO 45 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH...ESPECIALLY ACROSS THE NORTHERN OUTER WATERS. SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT. PZZ470-475-171130- /O.CAN.KEKA.SC.Y.0107.101217T0500Z-101217T1700Z/ /O.CON.KEKA.GL.W.0139.101217T1700Z-101218T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 228 PM PST THU DEC 16 2010 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KT ON FRIDAY AS A FRONT APPROACHES. WINDS COULD BRIEFLY GUST TO 45 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH. * SEAS: WIND WAVES COULD APPROACH 15 FT AS THE FRONT MOVES THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-171130- /O.CON.KEKA.GL.A.0034.101217T2000Z-101218T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 228 PM PST THU DEC 16 2010 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS: SOUTH WINDS OF 20 TO 30 KT ARE POSSIBLE AHEAD OF A FRONT ON FRIDAY. WINDS COULD BRIEFLY GUST TO 40 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH. * SEAS: WIND WAVES COULD APPROACH 12 FT AS THE FRONT MOVES THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
999 WHUS76 KEKA 170452 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 PM PST THU DEC 16 2010 ...GALE CONDITIONS EXPECTED FRIDAY NIGHT... .AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS ON FRIDAY NIGHT. WINDS WILL GUST UP TO 45 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH...ESPECIALLY ACROSS THE NORTHERN OUTER WATERS. SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT. PZZ470-475-171130- /O.EXT.KEKA.GL.W.0139.101218T0000Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 852 PM PST THU DEC 16 2010 ...GALE WARNING NOW IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST SATURDAY... THE GALE WARNING IS NOW IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KT ON FRIDAY AS A FRONT APPROACHES. WINDS COULD BRIEFLY GUST TO 45 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH. * SEAS: WIND WAVES COULD APPROACH 15 FT AS THE FRONT MOVES THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-171130- /O.EXT.KEKA.GL.A.0034.101218T0000Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 852 PM PST THU DEC 16 2010 ...GALE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE GALE WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS: SOUTH WINDS INCREASING TO 20 TO 30 KT FRIDAY EVENING AHEAD OF A FRONT. WINDS COULD BRIEFLY GUST TO 35 TO 40 KT FRIDAY AFTER MIDNIGHT AS THE FRONT MOVES THROUGH. * SEAS: WIND WAVES COULD APPROACH 12 FT AS THE FRONT MOVES THROUGH FRIDAY NIGHT. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
999 WHUS76 KEKA 171044 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 AM PST FRI DEC 17 2010 ...GALE CONDITIONS EXPECTED TONIGHT... .AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS TONIGHT. WINDS WILL GUST UP TO 45 KT AS THE FRONT MOVES ACROSS THE WATERS...ESPECIALLY ACROSS THE NORTHERN OUTER WATERS. PZZ450-455-171845- /O.UPG.KEKA.GL.A.0034.101218T0000Z-101218T1200Z/ /O.EXB.KEKA.GL.W.0139.101218T0700Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 244 AM PST FRI DEC 17 2010 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE TODAY WITH SUSTAINED 20 TO 30 KT WINDS TONIGHT. WINDS COULD BRIEFLY GUST TO 45 KT AS THE FRONT MOVES THROUGH LATE TONIGHT. * SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES TONIGHT. A WEST SWELL WILL BUILD BEHIND THE FRONT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-475-171845- /O.CON.KEKA.GL.W.0139.101218T0000Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 AM PST FRI DEC 17 2010 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY AS A FRONT APPROACHES WITH GALES BY TONIGHT. WINDS COULD BRIEFLY GUST TO 45 KT AS THE FRONT MOVES THROUGH LATE TONIGHT. * SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES TONIGHT. A WEST SWELL WILL BUILD BEHIND THE FRONT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
895 WHUS76 KEKA 171653 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 853 AM PST FRI DEC 17 2010 ...GALE CONDITIONS EXPECTED TONIGHT... .AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS TONIGHT. WINDS WILL GUST UP TO 45 KT AS THE FRONT MOVES ACROSS THE WATERS...ESPECIALLY ACROSS THE NORTHERN OUTER WATERS. PZZ470-475-180100- /O.CON.KEKA.GL.W.0139.101218T0000Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 853 AM PST FRI DEC 17 2010 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY. * WINDS: SOUTH WINDS WILL INCREASE TODAY WITH SUSTAINED 25 TO 35 KT WINDS TONIGHT. WINDS COULD BRIEFLY GUST TO 45 KT AS THE FRONT MOVES THROUGH LATE TONIGHT. * SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES TONIGHT. A WEST SWELL WILL BUILD BEHIND THE FRONT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-180100- /O.CON.KEKA.GL.W.0139.101218T0700Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 853 AM PST FRI DEC 17 2010 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY AS A FRONT APPROACHES WITH GALES BY TONIGHT. WINDS COULD BRIEFLY GUST TO 40 KT AS THE FRONT MOVES THROUGH LATE TONIGHT. * SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES TONIGHT. A WEST SWELL WILL BUILD BEHIND THE FRONT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
896 WHUS76 KEKA 172252 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 252 PM PST FRI DEC 17 2010 ...GALE CONDITIONS EXPECTED TONIGHT... .AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS TONIGHT. WINDS WILL GUST UP TO 45 KT AS THE FRONT PASSES THROUGH THE WATERS...ESPECIALLY ACROSS THE OUTER WATERS. PZZ450-455-181130- /O.NEW.KEKA.SC.Y.0108.101217T2252Z-101218T0700Z/ /O.CON.KEKA.GL.W.0139.101218T0700Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 252 PM PST FRI DEC 17 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST SATURDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AS A FRONT APPROACHES THE WATERS. WINDS COULD BRIEFLY GUST TO 40 KT AS THE FRONT MOVES THROUGH LATE TONIGHT. WINDS WILL QUICKLY DIMINISH BEHIND THE FRONT SATURDAY...BUT WILL REMAIN MODERATE TO STRONG THROUGH EARLY NEXT WEEK. * SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES TONIGHT. SEAS WILL REMAIN HIGH THROUGH THE WEEKEND...WITH A WEST SWELL BUILDING TO NEAR 20 FT BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-181130- /O.CON.KEKA.GL.W.0139.101218T0000Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 252 PM PST FRI DEC 17 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AS A FRONT APPROACHES THE WATERS. WINDS COULD BRIEFLY GUST TO 45 KT AS THE FRONT MOVES THROUGH LATE TONIGHT. WINDS WILL QUICKLY DIMINISH BEHIND THE FRONT SATURDAY...BUT WILL REMAIN MODERATE TO STRONG THROUGH EARLY NEXT WEEK. * SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES TONIGHT. SEAS WILL REMAIN HIGH THROUGH THE WEEKEND...WITH A WEST SWELL BUILDING TO NEAR 20 FT BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
280 WHUS76 KEKA 181109 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 309 AM PST SAT DEC 18 2010 PZZ470-475-190000- /O.CAN.KEKA.GL.W.0139.000000T0000Z-101218T1200Z/ /O.NEW.KEKA.SC.Y.0109.101218T1200Z-101220T0000Z/ /O.NEW.KEKA.GL.A.0035.101220T0000Z-101220T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 309 AM PST SAT DEC 18 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH WINDS 15 TO 25 KT WILL PERSIST SATURDAY. A COLD FRONT WILL BRING GALE CONDITIONS TO THE WATERS SUNDAY AFTERNOON AND NIGHT. * SEAS: A WEST SWELL WILL BUILD TO AROUND 15 FT SUNDAY. LARGE STEEP SEAS WILL DEVELOP SUNDAY NIGHT IN RESPONSE TO THE GALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-181215- /O.CAN.KEKA.GL.W.0139.000000T0000Z-101218T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 309 AM PST SAT DEC 18 2010 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE WARNING. * WINDS HAVE EASED IN THE WAKE OF A FRONT. MODERATE TO STRONG SOUTH WINDS WILL PERSIST THROUGH MOST OF NEXT WEEK. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 15, 3:29 PM PST, 11 hours 29 minutes earlier.
Area forecast discussion, Dec 15, 3:29 PM PST, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 329 PM PST WED DEC 15 2010 .SYNOPSIS...FAIR WEATHER WILL DOMINATE INTO THURSDAY AS A RIDGE CROSSES NORTHWEST CALIFORNIA. A SIGNIFICANT PATTERN CHANGE WILL BEGIN BY THURSDAY AFTERNOON. RAIN AND MOUNTAIN SNOW WILL DEVELOP BY FRIDAY AND CONTINUE INTO EARLY NEXT WEEK. && .DISCUSSION...ISOLATED SHOWERS OVER THE COASTAL WATERS ARE DIMINISHING THIS AFTERNOON...AS CONVECTIVE CLOUDS BEGIN TO BUILD OVER THE COASTAL HILLS. EXPECT THE OVERALL TREND TO BE TOWARD CLEARING AS A SHORTWAVE RIDGE ALOFT MOVES INTO THE PACIFIC NORTHWEST. WITH LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE AND CLEARING SKIES ACROSS THE AREA...LOW CLOUDS AND FOG ARE EXPECTED TO DEVELOP OVER MANY OF THE INLAND VALLEYS LATE TONIGHT INTO EARLY THU MORNING. THE MAIN FORECAST CONCERN CONTINUES TO BE THE SIGNIFICANT PATTERN CHANGE ON TAP FOR THE WEST COAST REGION LATE THIS WEEK INTO NEXT WEEK. A LARGE UPPER LOW DROPPING SOUTH IN THE GULF OF ALASKA WILL REMAIN NEARLY STATIONARY NEAR 135 WEST AND 45 NORTH THROUGH SUNDAY...WITH WAVES ROTATING AROUND THE LOW AND INTO NORTHWEST CALIFORNIA. SIGNIFICANT JET ENERGY ALONG 40 N COMBINED WITH DEEP SUBTROPICAL MOISTURE WILL FORM A VIRTUAL FIREHOSE DIRECTED AT THE CALIFORNIA COAST. RAIN IS EXPECTED TO DEVELOP ACROSS MENDOCINO COUNTY FRIDAY MORNING...SPREADING NORTHWARD THROUGH THE CWA BY FRIDAY AFTERNOON. MODERATE TO HEAVY RAINFALL IS EXPECTED FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. AS FOR SNOW ISSUES...SNOW LEVELS WILL BE ON THE RISE UNDER STRONG SOUTHERLY FLOW SO THAT WHILE SNOW MAY INITIALLY BEGIN TO ACCUMULATE NEAR THE 4000 FT LEVEL IN TRINITY COUNTY...BY SATURDAY MORNING THE RAIN/SNOW LINE WILL RISE ABOVE 5000 FT. FOR THIS REASON FELT THAT WARNING LEVEL SNOW WILL NOT BE AN ISSUE BELOW 5000 FT...ALTHOUGH SIGNIFICANT ACCUMULATION IS LIKELY ABOVE THAT LEVEL. A SNOW ADVISORY MIGHT BE CONSIDERED FOR FRIDAY AFTERNOON AND EVENING...BUT WILL NEED TO KEEP A CLOSE EYE ON MODEL TIMING AND SNOW LEVEL EVOLUTION. A BIGGER CONCERN FOR THE FRIDAY NIGHT TIME PERIOD IS ROCK AND MUD SLIDES IN PLACES SUCH AS HIGHWAYS 299 AND 199 WHERE THE ROADWAY UNDERCUTS A STEEP ROCKY SLOPE. SMALL STREAM FLOODING AND PONDING WATER ON ROADWAYS WILL POSE ADDITIONAL TRAVEL HAZARDS. A DECREASE IN PRECIP RATES SATURDAY WILL BE FOLLOWED BY ADDITIONAL MODERATE RAIN AND SNOWFALL FOR THE CWA SATURDAY NIGHT. SNOW LEVELS WILL DROP TO 3000 FT SUNDAY AND TO NEAR 2500 FT BY MONDAY MORNING. QPF AMOUNTS ARE EXPECTED TO TAPER OFF DURING THAT TIME PERIOD BUT SNOWFALL WILL AFFECT HIGHWAY PASS LEVELS SO WINTER HIGHLIGHTS MAY BE NEEDED. BY MONDAY AFTERNOON INTO TUESDAY...MODELS CONTINUE TO DEPICT ANOTHER ATMOSPHERIC RIVER SETUP BLOWING INTO THE CALIFORNIA COAST AS THE UPPER LOW SWINGS NEWD TOWARD THE PACIFIC NORTHWEST. THE QUESTION REMAINS AS TO WHERE THE MOISTURE STREAM WILL SET UP...AND CONSIDERABLE RUN TO RUN VARIABILITY HAS OCCURRED. IF ADDITIONAL HEAVY RAIN AFFECTS NORTHWEST CALIFORNIA FOLLOWING THE SIGNIFICANT PRECIP OVER THE WEEKEND...SOME MAIN-STEM RIVER ISSUES MAY ARISE. THE MAIN STEM OF THE EEL AND THE RUSSIAN AND NAVARRO RIVERS WILL BE WORTH WATCHING. IN ADDITION...HEAVY RAIN ACROSS COASTAL MENDOCINO COUNTY COULD PRODUCE WIDESPREAD FLOODING OF SMALL STREAMS AND RIVERS SUCH AS THE TEN MILE...NOYO AND GARCIA RIVERS. CMC && AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING. LATE TONIGHT...PATCHY FOG WILL DEVELOP WITH LOCAL IFR/LIFR CONDITIONS POSSIBLE IN THE VALLEYS. MAB && .MARINE...WEAK HIGH PRESSURE WILL PRODUCE LIGHT WINDS THROUGH THURSDAY. SEAS ARE EXPECTED TO REMAIN BELOW 10 FT THROUGH THAT TIME PERIOD. MODELS CONTINUE TO SHOW A FRONT MOVING THROUGH THE WATERS LATE FRIDAY. SOUTH WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY AHEAD OF THE FRONT. AS THE FRONT MOVES THROUGH FRIDAY EVENING GUSTS COULD BRIEFLY APPROACH 45 KT. ISSUED A GALE WATCH FOR THE OUTER WATERS FRIDAY TO REFLECT THIS. THESE WATCHES MAY NEED TO BE EXPANDED TO THE INNER WATERS TO ACCOUNT FOR THE FRONT MOVING THROUGH, BUT HELD OFF ON THIS DUE TO UNCERTAINTY. SEAS COULD BRIEFLY APPROACH 15 FT AS THE FRONT MOVES THROUGH. WINDS WILL DIMINISH BEHIND THE FRONT, HOWEVER SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WATCH PZZ470-475 FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 15, 4:04 PM PST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 404 PM PST WED DEC 15 2010 CAZ001>004-076-170015- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 404 PM PST WED DEC 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT PATTERN SHIFT WILL BEGIN TO AFFECT THE REGION LATE THURSDAY NIGHT INTO FRIDAY. A SERIES OF STORM SYSTEMS WILL BRING LARGE RAINFALL TOTALS TO NORTHWEST CALIFORNIA...WITH SNOW AT THE HIGHER ELEVATIONS THROUGH SUNDAY. ADDITIONAL STORMS MAY BRING MORE RAIN TO THE AREA STARTING LATE MONDAY INTO TUESDAY. THESE STORMS HAVE THE POTENTIAL TO CREATE NOTABLE TRAVEL HAZARDS THROUGH THE WEEKEND AND INTO CHRISTMAS WEEK. PERIODS OF HEAVY RAIN MAY CAUSE FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. SNOWFALL MAY AFFECT THE MOUNTAIN PASSES SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:58 AM PST | Gale Watch | EKA | 24 hr | |
| Dec 16, 8:49 AM PST | Small Craft Advisory | EKA | 6 hr | |
| Dec 16, 3:09 PM PST | Winter Weather Advisory | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.